| Catalog Number |
IPU06015013P |
| Medical Device Problem Codes |
Deflation Problem (1149); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
| Date of Event |
05/20/2025
Type of Reportable Event
Death
Event or Problem Description
It was reported that a patient underwent a procedure to treat iliac artery disease utilizing the drug coated balloon 018 ipu06015013p d6.0 l150 ul0130 and the everflex entrust 6x150x120 stent.During the procedure, moderate resistance was encountered when advancing both devices through the severely calcified and tortuous right and left common iliac arteries.Excessive force was used during advancement of the drug-coated balloon.A 7fr non-medtronic sheath and a non-medtronic guidewire were used.A non-medtronic intravascular lithotripsy catheter was used for vessel pre-dilation.An inflation device and 50/50 contrast inflation fluid were used for balloon inflation.The drug-coated balloon experienced deflation difficulties due to the amount of calcium present, resulting in the balloon not fully deflating and becoming stuck within the vessel.Negative pressure was applied in an attempt to deflate the balloon, but it remained incompletely deflated.The balloon subsequently detached in the vessel and was removed using a snare.The everflex ent rust stent experienced a thumbwheel malfunction, leading to partial deployment and the catheter handle was deliberately cracked to aid stent deployment.The physician attempted to re-sheath and remove the partially deployed stent, but the stent deployed inside the sheath.Multiple attempts were made to remove the stent and sheath using a snare and balloon and sheath, but removal was unsuccessful due to severe calcium and vessel tortuosity.Ultimately, the non-medtronic snare perforated the iliac artery, resulting in vessel damage and internal bleeding.A vascular surgeon was called to assist, and all devices were removed from the patient.Non-medtronic covered stents were placed to control the bleeding.The patient was intubated following the complication and was initially reported as stable.However, the patient later died due to groin complication bleeding.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: there was 10% left to deflate prior to the detachment in the vessel.Neither the inpact or everflex were used in the iliac arteries, the balloon and stent were both used in the sfa.The inpact admiral was not related to the patient death, nor was the everflex stent related to the death.Both the stent and balloon were removed well before the patient passed.The result of death was due to groin complication bleeding.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative